I just stared using 5% minoxidil about a month ago. I have no good news to report so far regarding hair growth yet, but I have noticed that I am not shedding so much.
However, I have noticed that I am experiencing some sexual side effects, particularly what seems to be erectile disfunction. Is this normal for new users of minoxidil? Will it go away?
It takes a few months to see any results from applying minoxidil, so as far as that aspect of your question, everything seems normal.
However, Pfizer doesn’t list any sexual side effects that result from the use of minoxidil for hair loss. Furthermore, I have not seen any posts on the Hair Restoration Research Forums from posters that are experiencing any similar side effects. This is true concerning all available types of minoxidil: Rogaine Extra Strength Formula, Rogaine Regular Strength Formula, and Rogaine Foam.
Rogaine can, however, cause a rapid heartbeat, which is the closest side effect that I can guess would give you that sort of problem. If you really suspect the Rogaine is at play, then I would highly suggest that you discontinue use and give your physician a call, particularly if you are experiencing a higher heart rate than normal.
Here are the listed side effects from Rogaine’s website:
Stop use and ask a doctor if
* chest pain, rapid heartbeat, faintness, or dizziness occurs
* sudden, unexplained weight gain occurs
* your hands or feet swell
* scalp irritation or redness occurs
* unwanted facial hair growth occurs
* you do not see hair regrowth in 4 months